Alert archive / Wisconsin / Red Flag Warnings in 2006

Red Flag Warning 1, NWS Green Bay, WI

April 26, 200615 counties in Wisconsin

NWS Green Bay, WI issued this red flag warning at Apr 26, 2006, 12:28 PM CDT for 15 counties in Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 12:28 PM CDT (17:28 UTC)
Expired
Apr 26, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRB 261728
RFWGRB

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1228 PM CDT WED APR 26 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT FOR CENTRAL AND
NORTHEAST WISCONSIN...

.WEST WINDS GUSTING TO 30 MPH AND RELATIVE HUMIDITY DROPPING INTO
THE 15 TO 25 PERCENT RANGE WILL COMBINE TO PRODUCE CRITICAL FIRE
WEATHER CONDITIONS OVER MUCH OF CENTRAL AND NORTHEAST WISCONSIN
THIS AFTERNOON.

WIZ005-010>013-018>021-030-031-035>037-045-073-074-270000-
/O.NEW.KGRB.FW.W.0001.060426T1728Z-060427T0000Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1228 PM CDT WED APR 26 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST WINDS WITH SUSTAINED SPEEDS OF 15 TO 20 MPH AND GUSTS TO 30
MPH WILL COMBINE WITH RELATIVE HUMIDITY OF 15 TO 25 PERCENT...
TEMPERATURES NEAR 70 DEGREES AND DRY FUELS TO PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON. THE WINDS SHOULD DECREASE
BY EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. THIS INFORMATION
SHOULD BE DISSEMINATED TO ALL FIRE CONTROL PERSONNEL.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:30 AM CDT, 8 hours 58 minutes earlier.

Area forecast discussion, Apr 26, 3:30 AM CDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT WED APR 26 2006

.SHORT TERM...TODAY/TONIGHT/THURSDAY.  MAIN FORECAST CHALLENGE CENTERS
ON WIND GUST POTENTIAL TODAY...AND THEN WEAK FRONTAL BOUNDARY WHICH SAGS
INTO FAR NORTHEAST WISCONSIN LATE THIS AFTERNOON BEFORE SETTLING OVER
CENTRAL WISCONSIN BY THURSDAY MORNING.  BUFKIT SHOWS INVERSION BREAKING
THIS MORNING WITH WIND POTENTIAL GUSTS TO 30 MPH DRY ADIABAT TO 3000
FEET TO POTENTIALLY MIX DOWN.  WIND GUSTS POTENTIAL WANES THIS AFTERNOON
AS FRONTAL BOUNDARY SAGS SOUTH.  MODEL PROGS SHOW SURFACE DEWPOINTS IN
THE 30S TODAY...HOWEVER DEWPOINTS ONLY IN THE 20S TO THE WEST AND DRIER
AIR ALOFT MIXING DOWN SHOULD KEEP DEWPOINTS BELOW GUIDANCE...SOME
CONVERGENT MOISTURE MAY RAISE A FEW DEGREES LATER AFTERNOON.  WAA AHEAD
OF THE BOUNDARY ALREADY IN AFFECT AS TEMPS HAVE RISEN FROM THE UPPER 20S
TUESDAY EVENING TO THE LOWER 40S AS OF 3 AM WED.

FRONTAL BOUNDARY BEGINS TO SAG SOUTHWARD OVER NORTHERN WISCONSIN THIS
AFTERNOON.  AS THE FRONT SAGS SOUTH LATE AFTERNOON AND INTO THE
EVENING...A NORTHEAST WIND EXPECTED TO DEVELOP OVER THE NEARSHORE
WATERS. WITH MAX TEMPS RISING INTO THE 60S...ONSHORE WIND SHIFT
COMPONENT WILL AID IN A GUST DURING FROPA.  THE FRONT EXPECTED TO REMAIN
DRY DURING PASSAGE WITH DRY AIR...AND REMAIN DRY AS IT SETTLES OVER
CENTRAL WISCONSIN ON THURSDAY WICH MUCH OF THE REGION UNDER INFLUENCE OF
THE DRY CANADIAN HIGH PRESSURE SYSTEM.

.LONG TERM...THURSDAY NITE THRU TUESDAY. FORECAST FOCUS ON PRECIPITATION
CHANCES DURING THE WEEKEND.

MOST MODELS THIS RUN RESPECT THE STRENGTH OF THE HIGH AND THE VERY DRY
AIR ASSOCIATED WITH IT MAKING A SIGNIFICANT DENT INTO THE PRECIPITATION
HEADED FOR THE AREA DURING THE WEEKEND. OF THE 00Z RUNS ONLY THE
CANADIAN MODEL INSISTS ON THE LOW MOVING THRU THE AREA WITH A GENEROUS
AMOUNT OF QPF. THE DGEX...NAM...ECMWF AND GFS ALL PUSH THE LOW FARTHER
SOUTH WITH THE ONLY CHANCE OF PRECIP OVER THE AREA OVER PORTIONS OF
CENTRAL WISCONSIN AS THE LOW TRIES TO MAKE ITS SURGE EASTWARD. ALTHOUGH
CHANCES OVER CENTRAL WISCONSIN LOOK SMALL WILL LEAVE THE CHANCES IN THAT
AREA DUE TO THE CLOSENESS OF THE PRECIP CUTOFF OVER THE AREA. HOWEVER
WILL REMOVE ALL PRECIP CHANCES FROM THE REST OF THE CWA FROM FRIDAY
AFTERNOON THRU SATURDAY EVENING AS THE DRY EASTERLY FEED KEEPS SHOWERS
AT BAY WITH THE STRONG HIGH IN PLACE. THE STRONG HIGH AND DRY AIR WILL
ALSO MEAN LOWER DEW POINTS SO WILL LOWER THESE NUMBERS IN THE GRIDS TO
REFLECT A DRIER AIRMASS.

THE HIGH WILL KEEP THE AREA DRY EARLY NEXT WEEK AS TEMPERATURES REBOUND
TO ABOVE NORMAL LEVELS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Apr 26, 4:15 AM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT WED APR 26 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
415 AM CDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT
OVER CENTRAL WISCONSIN.  THE STORMS ARE NOT LIKELY TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT.

LMZ521-522-541>543-564-271100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
415 AM CDT WED APR 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL BOUNDARY IS EXPECTED TO DRIFT SOUTH OVER THE BAY OF GREEN BAY
AND LAKE MICHIGAN LATE THIS AFTERNOON AND EVENING.  WHILE WINDS AND
WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS
TIME...BOATERS SHOULD BE AWARE OF A SHARP WIND SHIFT FROM WEST TO
NORTHEAST DURING FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TDH/KURIMSKI
WEATHER.GOV/GREENBAY

Nearby

Red Flag Warnings in Wisconsin, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.